# SDR FQAR20160229008

- Difficulty date: February 29, 2016
- Submitted: March 1, 2016
- Operation: General aviation
- Aircraft: N287PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496110
- Aircraft time: 8,004 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 86462002
- Condition: Cracked
- Location: Bs 247
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, A BULKHEAD AND DOUBLER WERE FOUND CRACKED IN THE EMPENNAGE. THE CRACKS WERE VISIBLE ONLY BY REMOVING THE FAIRING BETWEEN THE VERTICAL FIN LEADING EDGE AND EMPENNAGE AND SEARCHING WITH A MIRROR AND LIGHT. THE BULKHEAD AND DOUBLER ARE THE STRUCTURE USED TO MOUNT THE VERTICAL FIN, AND IT IS SUSPECTED THAT THE CRACKING WAS CAUSED BY FORCES ON THE FIN TRANSFERRING TO THE SURROUNDING STRUCTURE.
